MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534710
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the investigation findings of catheter guide detached.Block h11: the advanix stent with naviflex delivery system was not returned as it was disposed of and therefore unavailable for evaluation.However, photographs were provided showing the used device in its pouch, with visible guide catheter detachment and kinking.Product analysis could not confirm the reported events of stent failure to deploy, suture break and suture deployment issue as the device was not returned for analysis.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion".The complainant also reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the investigation concluded that the reported events and additional observed damages of catheter guide kinked and catheter guide detached cannot be determined without proper device evaluation.Therefore, a review and analysis of all available information indicated the most probable cause is cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was to be implanted in the duodenum to treat a stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the stent did not deploy.The introducer was inserted without the barb flap cover through the biopsy cap, and the guidewire was pulled back from the stent prior to deployment.The procedure was successfully completed using another device of the same model.There were no patient complications reported as a result of this event.Note: it was reported that the barb flap cover was not used to insert the device through the biopsy cap.Per the ifu, "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." the user did not follow the instructions for use.Note: it was reported that the guidewire was in the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the user did not follow the instructions for use.Note: this event has been deemed a reportable event based on the investigation finding of guide catheter detached.Please see block h11 for full investigation details.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22790642
Report Number3005099803-2025-03820
Device Sequence Number8634217
Product Code FGE
UDI-Device Identifier08714729787266
UDI-Public(01)08714729787266(17)270122(10)35808022
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534710
Device Catalogue NumberM00534710
Device Lot Number0035808022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown